MAUDE Adverse Event Report: BIOMET 3I OSSEOTITE 2 IMPLANT 3.75 X 11.5MM; DENTAL IMPLANT

BIOMET 3I OSSEOTITE 2 IMPLANT 3.75 X 11.5MM; DENTAL IMPLANT
Model Number XFOS311
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 02/01/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmerbiomet complaint number (b)(4).
 
Event or Problem Description
It was reported implant removed due to fracture.
 
Additional Manufacturer Narrative
Zimmerbiomet complaint number (b)(4).The osseotite® 2 implant 3.75 x 11.5mm (xfos311) was not returned.Since product has not been returned, visual/functional inspection could not be performed.The investigation has been performed based on the available information.No pre-existing conditions were noted on the per.The reported product was located on tooth # 46 (fdi) and used for approximately 3 years.The reported event could not be recreated due to the nature of the dental device and event (fracture).The customer has not provided additional pictures or x-ray images of the product.Review of appropriate documentation: documents reviewed: p-iis086gi rev.G 10/2019; potential adverse events; page 1 also, according to the ifu, patient factors like presence of occlusal abnormalities or parafunctional habits (e.G.Severe bruxism, clenching, overloading or gnawing) may cause screw loosening, restoration fracture, and/or implant failure.Dhr review was completed for the subject lot number 2013100903.It was confirmed that all operations and inspections were executed as per applicable procedure.No deviations or non-conformances, which could have caused or contributed to the reported event was noted as part of the dhr.Lot was inspected and passed all acceptance criteria by qa.April post market trending was reviewed and there were no actionable events or corrective actions for the reported event (implant fracture) or product (xfos311).Therefore, based on the available information, device malfunction could not be verified and the reported event was non-verifiable.The following sections have been updated: h3: device evaluated by manufacturer: change ¿no' to 'yes.'.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
Zimmerbiomet complaint number: (b)(4).One osseotite® 2 implant 3.75 x 11.5mm (xfos311) was returned for inspection.Visual evaluation of the returned device notes that the implant is fractured at the collar and shows signs of trephine removal.No pre-existing conditions were noted on the per.The reported product was located on tooth 46 (fdi) and used for approximately 3 years.The reported event could not be recreated due to the nature of the dental device and event (fracture).Dhr review was completed for the subject lot number 2013100903.It was confirmed that all operations and inspections were executed as per applicable procedure.No deviations or non-conformances, which could have caused or contributed to the reported event was noted as part of the dhr.Lot was inspected and passed all acceptance criteria by qa.Complaint history review was performed for the reported lot number (2013100903) for similar event and 2 other complaint were identified under (b)(4).June post market trending was reviewed and there were no actionable events or corrective actions for the reported event (implant fracture) or product (xfos311).Therefore, based on the available information, device malfunction has occurred and the reported event was confirmed.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
OSSEOTITE 2 IMPLANT 3.75 X 11.5MM
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
MDR Report Key9961903
Report Number0001038806-2020-00691
Device Sequence Number16845149
Product Code DZE
UDI-Device Identifier00844868023791
UDI-Public(01)00844868023791(17)181029(10)2013100903(241)XFOS311
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K111216
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2017
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/29/2018
Device Model NumberXFOS311
Device Catalogue NumberXFOS311
Device Lot Number2013100903
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/27/2020
Supplement Date Received by Manufacturer06/10/2020
08/11/2020
Initial Report FDA Received Date04/15/2020
Supplement Report FDA Received Date06/17/2020
09/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR